Puerto Rico, 2005Tornado in Puerto Rico, June 22, 2005
June 22, 2005 · NWS SJU · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jun 22, 12:42 PM AST, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 22, 12:42 PM AST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1242 PM AST WED JUN 22 2005
.UPDATE...
THE ACTIVE TROPICAL WAVE THAT PASSED SOUTH OF PUERTO RICO EARLY THIS
MORNING WILL CONTINUE TO MOVE WESTWARD AND AWAY FROM THE LOCAL
AREA. THIS SYSTEM WAS LOCATED ALONG 71 WEST LATE THIS MORNING...JUST
SOUTH OF HISPANIOLA. SATELLITE PICTURES SHOWED THAT SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE WAVE HAVE BECOME A LITTLE MORE
CONCENTRATED OVER THE EAST CENTRAL CARIBBEAN. AS THE TROPICAL WAVE
MOVES AWAY FROM THE LOCAL AREA THIS AFTERNOON...MOISTURE WILL
DIMINISHED AND A DRIER ATMOSPHERE WILL GRIP THE LOCAL ISLANDS.
ALSO...WINDS AND SEAS ARE EXPECTED TO GRADUALLY SUBSIDE. FOR THIS
AFTERNOON...SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP...MAINLY
NORTH OF THE CORDILLERA CENTRAL DUE TO A PREVAILING EAST SOUTHEAST
WIND FLOW./GR
&&
.PREV DISCUSSION...
SYNOPSIS...
MID TO UPPER LEVEL HIGH PRESSURE RIDGE ACROSS THE WEST ATLANTIC
EXTENDS SOUTH ACROSS HISPANOLA AND THE LOCAL REGION...MEANWHILE AN
UPPER LOW AND AN ASSOCIATED LOW TO MID LEVEL TROUGH IS LOCATED
ACROSS THE CENTRAL CARIBBEAN JUST SOUTHEAST OF JAMAICA...WILL
CONTINUE TO MOVE NORTHWEST. SURFACE HIGH PRESSURE ACROSS THE WEST
ATLANTIC CONTINUES TO EXTEND SOUTH ACROSS THE LOCAL ATLANTIC REGION
MEANWHILE A TROPICAL WAVE WITH AXIS ALONG 67 DEGREES WEST CONTINUES
WESTWARD ACROSS THE LOCAL CARIBBEAN WATERS. THIS PATTERN IS CREATING
LOW LEVEL CONVERGENCE ACROSS THE LOCAL AREA ALONG WITH A WIND SURGE
IN EASTERLY TRADE WIND FLOW. ANOTHER TROPICAL WAVE NEARING 50 WEST
WILL CONTINUE WEST TODAY AND ENTER THE EASTERN CARIBBEAN BY THE
UPCOMING WEEKEND.
DISCUSSION...THE TROPICAL WAVE ACROSS THE CARIBBEAN WITH AXIS
EXTENDING NORTH ACROSS THE REGION...WILL MOVE WEST NORTHWEST
ACROSS THE REMAINDER OF THE LOCAL AREA DURING THE DAY...THEN EXIT
THE REGION LATER THIS EVENING AND TONIGHT. AS A RESULT...EXPECT
SHOWER AND THUNDERSTORM ACTIVITY TO CONTINUE TO AFFECT THE LOCAL
ISLANDS AND REGIONAL WATERS...PARTICULARLY ACROSS THE LOCAL
CARIBBEAN WATERS...SOUTH AND EAST SECTIONS OF PUERTO RICO DURING THE
MORNING HOURS...THEN SPREADING TO THE WEST AND INTERIOR SECTIONS OF
PUERTO RICO DURING THE AFTERNOON. MOISTURE ACCOMPANYING THE WAVE
WILL COMBINE WITH LOCAL AND DIURNAL EFFECTS...TO PRODUCE
CLOUDINESS...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS. GFS GUIDANCE SUGGEST MOST OF ACTIVITY WILL OCCUR
DURING THE DAY WITH GRADUAL IMPROVEMENT OVERNIGHT AND INTO FRIDAY.
THIS WILL BE FOLLOWED BY A SIGNIFICANT INCREASE IN MOISTURE ACROSS
THE LOCAL AREA LATE FRIDAY INTO THE WEEKEND...AS THE NEXT TROPICAL
WAVE ENTERS THE EASTERN CARIBBEAN. THE FORECAST THEREFORE CALLS FOR
AN EAST SOUTHEAST LOW LEVEL WIND FLOW TO PREVAIL WITH GRADUAL
IMPROVEMENT IN WEATHER CONDITIONS BY THURSDAY...WITH ANOTHER WAVE
MOVING INTO AND AFFECTING THE LOCAL AREA LATE FRIDAY INTO SATURDAY.
MARINE...
SQUALLS AND SOMETIMES INTENSE THUNDERSTORMS ACCOMPANYING THE
TROPICAL WAVE ACROSS PARTS OF THE LOCAL CARIBBEAN WILL BE CAPABLE OF
PRODUCING HIGH SEAS...STRONG WIND GUSTS...AND HEAVY RAINFALL WHICH
WILL LOWER VISIBILITIES TO A MILE OR LESS. AS A
RESULT...PRECAUTIONARY STATEMENTS AND SMALL CRAFT ADVISORIES HAVE
BEEN ISSUED FOR PARTS OF THE REGIONAL WATERS.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...NONE.
.VI...NONE.
&&
99
Hazardous weather outlook, Jun 22, 6:10 AM AST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
610 AM AST WED JUN 22 2005
PRZ001>013-AMZ710>750-231000-
610 AM AST WED JUN 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY...THE PASSAGE OF A TROPICAL WAVE TO THE SOUTH WILL INCREASE
MOISTURE AND INSTABILITY OVER MUCH OF PUERTO RICO TODAY. AFTERNOON
THUNDERSTORMS WILL LIKELY BE STRONG ENOUGH TO PRODUCE LOCAL URBAN
AND SMALL STREAM FLOODING. A SMALL CRAFT ADVISORY HAS BEEN POSTED
FOR WINDS AND SEAS IN THE CARIBBEAN WATERS SOUTHWEST AND SOUTH OF
PUERTO RICO.
.TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
.DAYS TWO THROUGH SEVEN...SHOWERS AND THUNDERSTORMS WILL INCREASE
FRIDAY NIGHT THROUGH SUNDAY DUE TO THE PASSAGE OF ANOTHER TROPICAL
WAVE WITH THE POSSIBILITY OF URBAN AND SMALL STREAM FLOODING...
OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED.
VIZ001-002-AMZ710>730-231000-
610 AM AST WED JUN 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DIMINISH LATER IN THE DAY. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SHOWERS AND THUNDERSTORMS WILL INCREASE
FRIDAY NIGHT THROUGH SATURDAY...WITH THE POSSIBILITY OF MINOR
PONDING ON ROADS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Tornado, Northwest
- When
- June 22, 2:20 PM AST to 2:40 PM AST
- Where
- Northwest County, Aguadilla
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 5 yd
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 18.467, -67.117
A tornado was reported in the municipality of Aguadilla, in Barrio Guerrero. The tornado developed within a thunderstorm over northwest Moca, likely moved northwest, and touched down twice across eastern Aguadilla. 12 homes lost their zinc roofs. Power lines and trees were downed. Based on the damaged the tornado was likely a strong F0 to weak F1.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike and Rip Current in Florida, June 22, 20051 death · 1 injured · 2 events
- Rip Current in North Carolina, June 22, 20051 death · 1 event
- Wildfire in California, June 22 to 25, 20052 injured · $1.0 million · 1 event
- Lightning Strike in Nevada, June 22, 2005$500,000 · 1 event
- Damaging Wind in Idaho, June 22, 2005$200,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Montana, June 22 to 23, 2005$25,000 · 76 kt wind · 13 events
- Damaging Wind in Idaho, June 22, 2005$30,000 · 63 kt wind · 1 event
- Wildfire in California, June 22 to 25, 20052 injured · 1 event
- Hail and Damaging Winds in Montana, June 22, 200580 kt wind · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 22, 20054 events
- Hail and Damaging Winds in New Jersey, June 22, 200553 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 22, 20054 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454990.